Alert archive / Kansas / Red Flag Warnings in 2011
Red Flag Warning 10, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 2, 2011, 4:20 AM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 2, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2011, 4:20 AM CDT (09:20 UTC)
- In effect from
- Apr 2, 2011, 12:00 PM CDT
- Expired
- Apr 2, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3261 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179 WWUS83 KGLD 020920 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 320 AM MDT SAT APR 2 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .THE COMBINATION VERY WARM TEMPERATURES AND GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. RELATIVE HUMIDITY LEVELS WILL DROP INTO THE 10 TO 20 PERCENT RANGE. COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-080-022100- /O.UPG.KGLD.FW.A.0005.110402T1700Z-110403T0100Z/ /O.NEW.KGLD.FW.W.0010.110402T1700Z-110403T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- 320 AM MDT SAT APR 2 2011 /420 AM CDT SAT APR 2 2011/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 001...002...013...014...027...028... 041...042...079...080...252...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN COLORADO...FIRE ZONE 252 YUMA...FIRE ZONE 253 KIT CARSON...FIRE ZONE 254 CHEYENNE CO. IN KANSAS...FIRE ZONE 001 CHEYENNE KS...FIRE ZONE 002 RAWLINS...FIRE ZONE 013 SHERMAN...FIRE ZONE 014 THOMAS...FIRE ZONE 027 WALLACE...FIRE ZONE 028 LOGAN...FIRE ZONE 041 GREELEY...FIRE ZONE 042 WICHITA. IN NEBRASKA...FIRE ZONE 079 DUNDY...FIRE ZONE 080 HITCHCOCK. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS ARE EXPECTED THIS AFTERNOON. * HUMIDITY: RELATIVE HUMIDITY WILL FALL INTO THE 10 TO 20 PERCENT RANGE. * IMPACTS: FIRES WILL GROW QUICKLY AND BECOME OUT OF CONTROL QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ003-015-029-NEZ081-022100- /O.CON.KGLD.FW.A.0005.110402T1700Z-110403T0100Z/ DECATUR-SHERIDAN-GOVE-RED WILLOW- 420 AM CDT SAT APR 2 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON CDT TODAY THROUGH THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 003...015...029 AND 081... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON CDT TODAY THROUGH THIS EVENING. * AFFECTED AREA: IN KANSAS...FIRE ZONE 003 DECATUR...FIRE ZONE 015 SHERIDAN...FIRE ZONE 029 GOVE. IN NEBRASKA...FIRE ZONE 081 RED WILLOW. * WIND: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS ARE EXPECTED THIS AFTERNOON. * HUMIDITY: RELATIVE HUMIDITY WILL INTO THE 20 TO 25 PERCENT RANGE. * IMPACTS: FIRES COULD GROW RAPIDLY AND GET OUT OF CONTROL QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/GOODLAND
4 follow-up statements
027 WWUS83 KGLD 021504 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 904 AM MDT SAT APR 2 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .THE COMBINATION VERY WARM TEMPERATURES AND GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. RELATIVE HUMIDITY LEVELS WILL DROP INTO THE 10 TO 20 PERCENT RANGE. KSZ003-015-029-NEZ081-030100- /O.UPG.KGLD.FW.A.0005.110402T1700Z-110403T0100Z/ /O.EXA.KGLD.FW.W.0010.110402T1700Z-110403T0100Z/ DECATUR-SHERIDAN-GOVE-RED WILLOW- 1004 AM CDT SAT APR 2 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 003...015...029 AND 081... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN KANSAS...FIRE ZONE 003 DECATUR...FIRE ZONE 015 SHERIDAN...FIRE ZONE 029 GOVE. IN NEBRASKA...FIRE ZONE 081 RED WILLOW. * WIND: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED THIS AFTERNOON. * HUMIDITY: RELATIVE HUMIDITY WILL FALL INTO THE 15 TO 20 PERCENT RANGE. * IMPACTS: FIRES THAT START WILL GROW RAPIDLY AND BECOME OUT OF CONTROL QUICKLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-080-030100- /O.CON.KGLD.FW.W.0010.110402T1700Z-110403T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- 904 AM MDT SAT APR 2 2011 /1004 AM CDT SAT APR 2 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 001...002...013...014...027...028...041...042...079...080...252... 253 AND 254... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING. * AFFECTED AREA: IN COLORADO...FIRE ZONE 252 YUMA...FIRE ZONE 253 KIT CARSON...FIRE ZONE 254 CHEYENNE CO. IN KANSAS...FIRE ZONE 001 CHEYENNE KS...FIRE ZONE 002 RAWLINS...FIRE ZONE 013 SHERMAN...FIRE ZONE 014 THOMAS...FIRE ZONE 027 WALLACE...FIRE ZONE 028 LOGAN...FIRE ZONE 041 GREELEY...FIRE ZONE 042 WICHITA. IN NEBRASKA...FIRE ZONE 079 DUNDY...FIRE ZONE 080 HITCHCOCK. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS ARE EXPECTED THIS AFTERNOON. * HUMIDITY: RELATIVE HUMIDITY WILL FALL INTO THE 10 TO 20 PERCENT RANGE. * IMPACTS: FIRES THAT START WILL GROW QUICKLY AND BECOME OUT OF CONTROL QUICKLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
980 WWUS83 KGLD 022034 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 234 PM MDT SAT APR 2 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... KSZ004-016-030100- /O.EXA.KGLD.FW.W.0010.000000T0000Z-110403T0100Z/ NORTON-GRAHAM- 334 PM CDT SAT APR 2 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 004 AND 016... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA: IN KANSAS...FIRE ZONE 004 NORTON...FIRE ZONE 016 GRAHAM. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS EXPECTED THIS AFTERNOON. * HUMIDITY: RELATIVE HUMIDITY WILL FALL INTO THE 15 TO 20 PERCENT RANGE. * IMPACTS: FIRES THAT START WILL GROW QUICKLY AND BECOME OUT OF CONTROL QUICKLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ252>254-KSZ001>003-013>015-027>029-041-042-NEZ079>081-030100- /O.CON.KGLD.FW.W.0010.000000T0000Z-110403T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- 234 PM MDT SAT APR 2 2011 /334 PM CDT SAT APR 2 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 001...002...003...013...014...015...027...028...029...041...042... 079...080...081...252...253 AND 254... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING. * AFFECTED AREA: IN COLORADO...FIRE ZONE 252 YUMA...FIRE ZONE 253 KIT CARSON...FIRE ZONE 254 CHEYENNE CO. IN KANSAS...FIRE ZONE 001 CHEYENNE KS...FIRE ZONE 002 RAWLINS...FIRE ZONE 003 DECATUR...FIRE ZONE 013 SHERMAN...FIRE ZONE 014 THOMAS...FIRE ZONE 015 SHERIDAN...FIRE ZONE 027 WALLACE...FIRE ZONE 028 LOGAN...FIRE ZONE 029 GOVE...FIRE ZONE 041 GREELEY...FIRE ZONE 042 WICHITA. IN NEBRASKA...FIRE ZONE 079 DUNDY...FIRE ZONE 080 HITCHCOCK...FIRE ZONE 081 RED WILLOW. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS ARE EXPECTED THIS AFTERNOON. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL RANGE FROM 10 TO 20 PERCENT. * IMPACTS: FIRES THAT START WILL GROW QUICKLY AND BECOME OUT OF CONTROL QUICKLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
102 WWUS83 KGLD 022204 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 404 PM MDT SAT APR 2 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THIS EVENING AND ONCE AGAIN SUNDAY AFTERNOON... CRITICAL FIRE WEATHER WILL END THIS EVENING. HOWEVER...LOWER RELATIVE HUMIDITIES AND STRONGER WINDS ARE EXPECTED SUNDAY AFTERNOON GENERALLY ALONG AND SOUTH OF INTERSTATE 70. AS A RESULT A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THAT AREA. COZ254-KSZ027>029-041-042-031015- /O.NEW.KGLD.FW.A.0006.110403T1800Z-110404T0000Z/ /O.CON.KGLD.FW.W.0010.000000T0000Z-110403T0100Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 404 PM MDT SAT APR 2 2011 /504 PM CDT SAT APR 2 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 027...028...029...041...042 AND 254... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 027...028...029...041...042 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING. * AFFECTED AREA: IN COLORADO...FIRE ZONE 254 CHEYENNE CO. IN KANSAS...FIRE ZONE 027 WALLACE...FIRE ZONE 028 LOGAN...FIRE ZONE 029 GOVE...FIRE ZONE 041 GREELEY...FIRE ZONE 042 WICHITA. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS ARE EXPECTED THROUGH THIS EVENING. GUSTY WESTERLY WINDS WILL DEVELOP AGAIN SUNDAY AFTERNOON. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL RANGE FROM 10 TO 20 PERCENT INTO EARLY THIS EVENING. LOW RELATIVE HUMIDITIES WILL DEVELOP ONCE AGAIN SUNDAY AFTERNOON. * IMPACTS: FIRES THAT START WILL GROW QUICKLY AND BECOME OUT OF CONTROL QUICKLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ252-253-KSZ001>004-013>016-NEZ079>081-030100- /O.CON.KGLD.FW.W.0010.000000T0000Z-110403T0100Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- 404 PM MDT SAT APR 2 2011 /504 PM CDT SAT APR 2 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 001...002...003...004...013...014...015...016...079...080...081... 252 AND 253... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING. * AFFECTED AREA: IN COLORADO...FIRE ZONE 252 YUMA...FIRE ZONE 253 KIT CARSON. IN KANSAS...FIRE ZONE 001 CHEYENNE KS...FIRE ZONE 002 RAWLINS...FIRE ZONE 003 DECATUR...FIRE ZONE 004 NORTON...FIRE ZONE 013 SHERMAN...FIRE ZONE 014 THOMAS...FIRE ZONE 015 SHERIDAN...FIRE ZONE 016 GRAHAM. IN NEBRASKA...FIRE ZONE 079 DUNDY...FIRE ZONE 080 HITCHCOCK...FIRE ZONE 081 RED WILLOW. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS ARE EXPECTED INTO EARLY THIS EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL RANGE FROM 10 TO 20 PERCENT. * IMPACTS: FIRES THAT START WILL GROW QUICKLY AND BECOME OUT OF CONTROL QUICKLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
472 WWUS83 KGLD 030109 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 709 PM MDT SAT APR 2 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AFTERNOON... CRITICAL FIRE WEATHER WILL END THIS EVENING. HOWEVER...LOWER RELATIVE HUMIDITIES AND STRONGER WINDS ARE EXPECTED SUNDAY AFTERNOON GENERALLY ALONG AND SOUTH OF INTERSTATE 70. AS A RESULT A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THAT AREA. COZ254-KSZ027>029-041-042-031315- /O.EXP.KGLD.FW.W.0010.000000T0000Z-110403T0100Z/ /O.CON.KGLD.FW.A.0006.110403T1800Z-110404T0000Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 709 PM MDT SAT APR 2 2011 /809 PM CDT SAT APR 2 2011/ ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 027...028...029... 041...042 AND 254... ...RED FLAG WARNING HAS EXPIRED FOR FIRE ZONES 027...028...029 ...041...042 AND 254... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. * AFFECTED AREA: IN COLORADO...FIRE ZONE 254 CHEYENNE CO. IN KANSAS...FIRE ZONE 027 WALLACE...FIRE ZONE 028 LOGAN...FIRE ZONE 029 GOVE...FIRE ZONE 041 GREELEY...FIRE ZONE 042 WICHITA. * WIND: GUSTY WESTERLY WINDS WILL DEVELOP AGAIN SUNDAY AFTERNOON. * HUMIDITY: LOW RELATIVE HUMIDITIES WILL DEVELOP ONCE AGAIN SUNDAY AFTERNOON. * IMPACTS: FIRES THAT START WILL GROW QUICKLY AND BECOME OUT OF CONTROL QUICKLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ252-253-KSZ001>004-013>016-NEZ079>081-030215- /O.EXP.KGLD.FW.W.0010.000000T0000Z-110403T0100Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- 709 PM MDT SAT APR 2 2011 /809 PM CDT SAT APR 2 2011/ ...RED FLAG WARNING HAS EXPIRED FOR FIRE ZONES 001...002...003... 004...013...014...015...016...079...080... 081...252 AND 253... WINDS HAVE DECREASED BELOW 25 MPH AND RELATIVE HUMIDITY WILL INCREASE ABOVE 15 PERCENT. THEREFORE THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ HTTP://WEATHER.GOV/GOODLAND
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 2, 4:05 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 2, 4:05 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
305 AM MDT SAT APR 2 2011
.DISCUSSION...
FORECAST CONCERNS THE NEXT 3 DAYS ARE TEMPERATURES...FRONTAL
TIMING SUNDAY...STRENGTH OF WINDS...THUNDERSTORMS...RAIN/SNOW AND
FIRE WEATHER.
FLAT UPPER RIDGE MOVES OVER THE AREA TODAY AHEAD OF A STRONG UPPER
TROUGH AND COLD FRONT THAT MOVE THROUGH SUNDAY AFTERNOON AND
SUNDAY NIGHT. RISING HEIGHTS RETURN MONDAY WITH ZONAL FLOW
RETURNING TUESDAY.
VERY WARM 850 THERMAL RIDGE TODAY SUPPORTS HIGHS IN THE
80S. SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS WILL
DEVELOP BY LATE AFTERNOON. ON SUNDAY COLD FRONT NOW EXPECTED TO
MOVE A LITTLE FASTER WITH WINDY WEST/SOUTHWEST WINDS AHEAD OF IT
AND STRONG NORTH WINDS BEHIND IT. NOT A LOT OF AGREEMENT IN THE
TIMING SO FURTHER ADJUSTMENTS LIKELY IN BOTH WIND AND TEMP FIELDS.
HAVE HIGHS NEAR 70 ACROSS THE NORTH TO LOW 80S ACROSS THE FAR
SOUTH. ON MONDAY MODELS NOW INDICATING MOST OF THE MOISTURE BEHIND
THE FRONT TO MOVE OUT QUICKER LEAVING A PARTLY SUNNY SKY AND
WARMER TEMPERATURES THEN PREVIOUSLY EXPECTED. WILL SHOOT FOR HIGHS
GENERALLY 50-55 WITH BREEZY TO WINDY NORTHWEST WINDS.
THERE REMAINS SOME WEAK INSTABILITY AND STEEP MID LEVEL LAPSE
RATES ALONG THE FRONT WITH THE UPPER JET OVERHEAD AND STRONG
CONVERGENCE ALONG THE FRONT...ENOUGH TO KEEP THUNDERSTORMS IN THE
FORECAST SUNDAY AFTERNOON. FOR SUNDAY NIGHT SYSTEM MOVES THROUGH
RATHER QUICKLY AND BY MID TO LATE MORNING MONDAY BE OUT OF THE
AREA. RAIN WILL GRADUALLY CHANGEOVER TO SNOW THROUGH THE NIGHT AS
THE COLDER AIR MOVES IN FROM THE NORTHWEST. THE CHANGEOVER TIMING
MAY BE QUICKER THEN CURRENTLY DEPICTED AND WILL NEED TO BE WATCHED
AS WELL. ACCUMULATIONS LOOK TO BE UNDER AN INCH.
007
99
&&
.AVIATION...
1109 PM MDT FRI APR 1 2011
FOR THE 06Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE EFFECTIVE
PERIOD. LIGHT AND VARIABLE WINDS OVERNIGHT WILL BECOME PREDOMINATELY
SOUTH/SOUTHWEST DURING THE MORNING HOURS AND BECOME BREEZY BY MID/LATE
MORNING AS SFC HIGH PRESSURE MOVES TO THE EAST OF THE AREA AND LEE SIDE
TROUGHING FORMS OVER EASTERN COLORADO.
50/024
&&
.FIRE WEATHER...
230 AM MDT SAT APR 2 2011
WILL BE UPGRADING FIRE WEATHER WATCH TO RED FLAG WARNINGS FOR ALL
BUT RED WILLOW...DECATUR...SHERIDAN AND GOVE COUNTIES. SOME
QUESTION JUST HOW FAR THE CRITICAL RH LEVELS GET AND WILL LET
DAYSHIFT RE-EVALUATE.
FOR SUNDAY WILL CONTINUE TO HOLD OFF ON ANY HIGHLITES. STRONG COLD
FRONT EXPECTED TO MOVE IN A LITTLE FASTER. SOME CONFIDENCE THAT
AREAS SOUTH OF THE INTERSTATE WILL REACH CRITERIA BUT FOR NOW WONT
MUDDY THE ISSUE GIVEN THE CURRENT RED FLAG WARNING THAT WILL BE IN
EFFECT. IT SHOULD BE NOTED THAT ANY FIRES THAT DO GET GOING SUNDAY
AHEAD OF THE FRONT WILL EXPERIENCE A SUDDEN WIND SHIFT FROM THE
NORTH WHEN THE FRONT DOES COME THROUGH MAKING IT RATHER DIFFICULT
TO HANDLE AS THE MAIN PUSH WILL GO FROM THE WEST/SOUTHWEST TO THE
NORTH ABRUPTLY.
007
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
KSZ003-015-029.
RED FLAG WARNING FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM
MDT /8 PM CDT/ THIS EVENING FOR KSZ001-002-013-014-027-028-
041-042.
NE...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
NEZ081.
RED FLAG WARNING FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM
MDT /8 PM CDT/ THIS EVENING FOR NEZ079-080.
CO...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MDT THIS
EVENING FOR COZ252>254.
&&Hazardous weather outlook, Apr 1, 4:35 PM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 335 PM MDT FRI APR 1 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 335 PM MDT FRI APR 1 2011 /435 PM CDT FRI APR 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COMBINATION OF VERY WARM TEMPERATURES IN THE 80S...RELATIVE HUMIDITY OF 10 TO 20 PERCENT AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS GENERALLY ALONG AND WEST OF A LINE FROM MCCOOK NEBRASKA TO GOVE KANSAS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS AREA SATURDAY FROM 11 AM MDT TO 6 PM MDT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY GENERALLY ALONG AND SOUTH OF INTERSTATE 70. SOUTHWEST WINDS OF 20 TO 30 MPH...RELATIVE HUMIDITY OF 10 TO 20 PERCENT AND TEMPERATURES IN THE 70S TO LOW 80S ARE EXPECTED. THUNDERSTORMS ARE ALSO POSSIBLE ALONG A COLD FRONT AS IT MOVES FROM NORTH TO SOUTH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:42 AM CDT | Wind Advisory | GLD | Decatur, Gove, Graham, Logan, Norton, Sheridan and 2 more | 8 hr |
| Apr 2, 5:04 PM CDT | Fire Weather Watch | GLD | Gove, Greeley, Logan, Wallace, Wichita | 12 hr |
Nearby
Red Flag Warnings in Kansas, 2011Red Flag Warnings in Colorado, 2011Red Flag Warnings in Nebraska, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.